Florida, 2004

Hail in Florida, May 21, 2004

May 21, 2004 · NWS TAE · 1 event in 1 county or zone

1 hail, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tallahassee, FL wrote its last area forecast discussion before the first event at May 21, 1:50 PM EST, 3 hours 10 minutes earlier.

Area forecast discussion, May 21, 1:50 PM EST, 3 hours 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TALLAHASSEE FL
250 PM EDT FRI MAY 21 2004

.SYNOPSIS...CONVECTION IS BREAKING OUT AS ADVERTISED A LITTLE FARTHER WEST THIS
AFTERNOON MAINLY IN SOUTHEAST AL...EXTREME SOUTHWEST GA AND ALONG THE COASTAL
SECTIONS OF FLORIDA. SURFACE FEATURES LOOK A LOT LIKE RECENT DAYS...EAST-
WEST ATLANTIC RIDGE AXIS EXTENDS INLAND AT THE FL-GA BORDER. ANTICYCLONE ALOFT
IS SITUATED NORTH OF THE AREA GIVING OUR REGION EAST TO NE FLOW ALOFT.

&&

.SHORT TERM...WILL REMAIN UNDER THE INFLUENCE OF HIGH ALOFT THROUGH THE
WEEKEND. MODELS SUGGEST DRYING ALOFT BEGINNING ON SAT AND LASTING THROUGH NEXT
WEEK. WITH THE DRYING CONDITIONS...AFTERNOON CONVECTION WILL ALSO DECREASE.

.LONG TERM...GUIDANCE SUGGESTS SURFACE RIDGE DRIFTING SOUTHWARD THROUGH THE
EXTENDED PERIOD. ALOFT...THE WEAKNESS IN THE RIDGE SHIFTS EASTWARD THE
ASSOCIATED DISTURBED AREA PREDICTED TO DEVELOP IN THE CARIBBEAN WILL MOVE NE
EAST OF FL PENINSULA. LOTS OF DISCREPANCIES IN THE MODELS AS TO HANDLING OF
THIS DISTURBANCE.

&&

.MARINE...GREAT DAY ON THE COASTAL WATERS. SEAS AT THE BUOYS RUNNING BETWEEN 1
TO 2 FT. IT APPEARS THAT THE NEXT SEVERAL DAYS WILL BE DELIGHTFUL FOR BOATERS.

&&

.FIRE WEATHER...NO CONCERNS. RH VALUES ARE PREDICTED TO GET INTO THE UPPER 30S
ON SATURDAY ON BELOW 35 PERCENT FOR A FEW HOURS ON SUNDAY.

&&

.PRELIMINARY POINT TEMPS/POPS...

TLH 66 90 64 90 / 10 30 20 20
PFN 71 85 69 87 / 10 20 10 20
DHN 69 89 68 90 / 20 30 20 20
ABY 69 89 67 90 / 20 30 20 20
VLD 67 90 66 91 / 20 30 20 20
CTY 66 91 65 90 / 10 20 10 20

&&

.TAE WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
GA...NONE.
FL...NONE.

&&

WATSON
Hazardous weather outlook, May 21, 4:50 AM EST, 12 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TALLAHASSEE FL
550 AM EDT FRI MAY 21 2004

ALZ065>069-FLZ007>019-026>029-034-GAZ120>131-142>148-155>161-GMZ750-
755-770-775-220950-
BAKER GA-BAY FL-BEN HILL GA-BERRIEN GA-BROOKS GA-CALHOUN GA-
CALHOUN FL-CLAY GA-COASTAL WALTON FL-COFFEE AL-COLQUITT GA-COOK GA-
DALE AL-DECATUR GA-DIXIE FL-DOUGHERTY GA-EARLY GA-FRANKLIN FL-
GADSDEN FL-GENEVA AL-GRADY GA-GULF FL-HENRY AL-HOLMES FL-HOUSTON AL-
INLAND WALTON FL-IRWIN GA-JACKSON FL-JEFFERSON FL-LAFAYETTE FL-
LANIER GA-LEE GA-LEON FL-LIBERTY FL-LOWNDES GA-MADISON FL-MILLER GA-
MITCHELL GA-QUITMAN GA-RANDOLPH GA-SEMINOLE GA-TAYLOR FL-TERRELL GA-
THOMAS GA-TIFT GA-TURNER GA-WAKULLA FL-WASHINGTON FL-WORTH GA-
529 AM EDT FRI MAY 21 2004

THIS OUTLOOK IS FOR SOUTHEAST ALABAMA...SOUTHWEST AND SOUTH CENTRAL
GEORGIA...THE FLORIDA BIG BEND AND EASTERN PANHANDLE...AND THE
ADJACENT COASTAL WATERS.

.DAY ONE...
NO HAZARDOUS WEATHER IS EXPECTED. SCATTERED SHOWERS AND THUNDERSTORMS
MAY FORM AGAIN THIS AFTERNOON AND EVENING ALONG THE SEA BREEZE FRONT.
NONE ARE EXPECTED TO BE SEVERE...ALTHOUGH SOME STORMS COULD PRODUCE
BRIEF PERIODS OF HEAVY RAIN.

.DAYS TWO THROUGH SEVEN...
BUILDING HIGH PRESSURE WILL REDUCE RAIN CHANCES AND INCREASE
TEMPERATURES OVER THE NEXT SEVERAL DAYS.

.SPOTTER CALL TO ACTION STATEMENT...
NO HAZARDOUS WEATHER IS EXPECTED TODAY...AND SPOTTER ACTIVATION WILL
NOT BE REQUIRED.

FOR ADDITIONAL WEATHER INFORMATION...VISIT THE NATIONAL WEATHER
SERVICE IN TALLAHASSEE VIA OUR WEB SITE AT WWW.SRH.NOAA.GOV/TLH/ OR
LISTEN TO NOAA WEATHER RADIO...LOCAL TELEVISION OR RADIO STATIONS.

16-DYE

In the hours before

Special weather statement, May 21, 2:23 PM EST, 2 hours 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
323 PM EDT FRI MAY 21 2004

GAZ142-211934-
EARLY GA-
323 PM EDT FRI MAY 21 2004

AT 321 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR
INDICATED A STRONG THUNDERSTORM DEIFTING SOUTHWEST OVER SOUTHERN
EARLY COUNTY IN GEORGIA. IT MAY BRUSH NORTHERN MILLER COUNTY.

THIS STORM IS CAPABLE OF PRODUCING WIND GUSTS TO 40 MPH...MARBLE
SIZED HAIL...FREQUENT CLOUD TO GROUND LIGHTNING...AND TORRENTIAL
DOWNPOURS WHICH MAY CAUSE LOCALIZED FLOODING OF STREETS AND LOW LYING
AREAS.

24-BLOCK
Special weather statement, May 21, 3:11 PM EST, 1 hour 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
411 PM EDT FRI MAY 21 2004

FLZ014-026-212055-
GULF FL-LIBERTY FL-
411 PM EDT FRI MAY 21 2004

AT 409 PM EDT(309 PM CDT)...NATIONAL WEATHER SERVICE DOPPLER RADAR
INDICATED A STRONG THUNDERSTORM OVER SOUTHWEST LIBERTY COUNTY FLORIDA
MOVING WEST AT 5 TO 10 MPH. IT MAY MOVE INTO NORTHEAST GULF COUNTY.

THIS STORM IS CAPABLE OF PRODUCING WIND GUSTS TO 35 MPH...MARBLE SIZE
HAIL...FREQUENT CLOUD TO GROUND LIGHTNING...AND TORRENTIAL DOWNPOURS
WHICH MAY CAUSE LOCALIZED FLOODING OF STREETS AND LOW LYING AREAS.

24-BLOCK
Special weather statement, May 21, 3:38 PM EST, 1 hour 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
438 PM EDT FRI MAY 21 2004

FLZ013-014-026-212121-
CALHOUN FL-GULF FL-LIBERTY FL-
438 PM EDT FRI MAY 21 2004

AT 336 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR
INDICATED A STRONG THUNDERSTORM ON THE SOUTHEAST CALHOUN...WEST
CENTRAL LIBERTY-NORTHEAST GULF COUNTY FLORIDA BORDER DRIFTING SLOWLY
WEST.

THIS STORM IS CAPABLE OF PRODUCING WIND GUSTS TO 40 MPH...MARBLE
SIZED HAIL...FREQUENT CLOUD TO GROUND LIGHTNING...AND TORRENTIAL
DOWNPOURS WHICH MAY CAUSE LOCALIZED FLOODING OF STREETS AND LOW LYING
AREAS.

24-BLOCK
Special weather statement, May 21, 3:41 PM EST, 1 hour 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
441 PM EDT FRI MAY 21 2004

ALZ066-069-212124-
DALE AL-HOUSTON AL-
441 PM EDT FRI MAY 21 2004

AT 339 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR
INDICATED A STRONG THUNDERSTORM OVER NORTHWEST HOUSTON COUNTY
ALABAMA...DRIFTING SLOWLY WEST. IT MAY MOVE INTO SOUTHEAST DALE
COUNTY.

THIS STORM IS CAPABLE OF PRODUCING WIND GUSTS TO 35 MPH...PEA SIZED
HAIL...FREQUENT CLOUD TO GROUND LIGHTNING...AND TORRENTIAL DOWNPOURS
WHICH MAY CAUSE LOCALIZED FLOODING OF STREETS AND LOW LYING AREAS.

24-BLOCK
Special weather statement, May 21, 4:47 PM EST, 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
547 PM EDT FRI MAY 21 2004

FLZ013-212201-
CALHOUN FL-
547 PM EDT FRI MAY 21 2004

AT 445 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR
INDICATED A STRONG THUNDERSTORM OVER NORTH CENTRAL CALHOUN COUNTY
FLORIDA DRIFTING WEST.

THIS STORM IS CAPABLE OF PRODUCING WIND GUSTS TO 35 MPH...PEA SIZED
HAIL...FREQUENT CLOUD TO GROUND LIGHTNING...AND TORRENTIAL DOWNPOURS
WHICH MAY CAUSE LOCALIZED FLOODING OF STREETS AND LOW LYING AREAS.

24-BLOCK

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 hail. Local standard time, as filed.

Hail, Holmes

When
May 21, 5:00 PM EST
Where
Holmes County, Bonifay
Measured
1 in hail
Reported by
TRAINED SPOTTER
Coordinates
30.800, -85.667

Penny to quarter size hail covering the ground. Reported by a SKYWARN storm spotter.

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Florida in 2004Every state in 2004This day in weather historyWarnings in Florida, May 2004

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5398197.